What Are the Signs of Oxycodone Detox?
When someone has an addiction to oxycodone and suddenly tries to get off the drug, there are usually very painful withdrawal symptoms. Some of these symptoms are worse than others, but none of them are painless. There is a chance of severe diarrhea, which can cause dehydration. You could get severe stomach cramping along with sweating uncontrollably. Then of course there is the irritability. No one likes to be around someone who is irritable all the time, and at a time when trying to get off oxycodone, that is exactly what you need.
A support group is one of the best detox systems out there. Oxycodone produces a type of morphine or a morphine type drug which makes it so addictive. Many people that take this drug for long periods of time have to up their dosage because after time, the body starts to grow a tolerance for it. When the user ups their dosage that’s when they begin the stages of becoming dependent to the drug. When the body first starts to get tolerant of oxycodone that’s when the oxycodone withdrawal symptoms start to occur, and that’s why most people start to up the dosage, to prevent the symptoms.
The withdrawal symptoms from oxycodone are different from people to people. However, they usually include most of the same effects. Some people start to see, hear and feel things that are not even there. Vomiting is usually common, trouble sleeping, extreme shaking or tremors occur in most cases. Cold and flu type symptoms are the same in many instances; diarrhea and headaches happen more times than not after people have detoxed from oxycodone. A treatment for oxycodone abuse can be mandatory to avoid relapses from the prescription medication.
There are more oxycodone withdrawal symptoms than this but just giving some examples that most addicts will face when trying to come off of oxycodone will help people to try to stay away from addiction or the dependency of the drug. People that have been through the withdrawals have said it was like hell on earth, they said that the diarrhea and vomiting where nothing compared to the thrashing around that was uncontrollable. Just when they thought, they were easing up another wave would hit and start all over again.
Just the withdrawals from oxycodone have been known to cause damage to other body parts. The lungs can be damaged; the heart is damaged from the stress of the withdrawals, and the liver suffers as well. If the mother was on oxycodone while pregnant, the baby may have similar withdrawal symptoms, either at birth or in the nursery. Even if the mother is taking the medication while she is breast feeding, the oxycodone can enter the baby’s body. The more severe side effects from withdrawals can be fatal at times if the user has caused damage to their body due to the overuse of the drug. The user can go into cardiac arrest; the blood pressure can drop dramatically; they can go into shock, and possibly even enter a coma state. That is why you should always detox with a physician, not on your own. Getting yourself in a detox for OxyContin addiction is the safest way to quit taking the drug.